Alert archive / Alaska / High Wind Warnings in 2006

High Wind Warning 12, NWS Anchorage, AK

November 24, 2006

NWS Anchorage, AK issued this high wind warning at Nov 24, 2006, 10:30 AM AKST. It took effect at Nov 25, 2006, 4:00 PM AKST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 24, 2006, 10:30 AM AKST (19:30 UTC)
In effect from
Nov 25, 2006, 4:00 PM AKST
Expired
Nov 25, 2006, 5:28 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 250030
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
330 PM AST FRI NOV 24 2006


AKZ181-251230-
/X.NEW.PAFC.HW.W.0012.061126T0100Z-061127T0500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
330 PM AST FRI NOV 24 2006

...HIGH WIND WARNING IN EFFECT FROM 4 PM SATURDAY TO 8 PM AST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 8 PM AST
SUNDAY. 

A LOW PRESSURE SYSTEM MOVING THROUGH THE CENTRAL BERING SEA
SATURDAY NIGHT AND SUNDAY WILL PRODUCE SOUTHEAST WINDS 40 TO 50
MPH WITH GUSTS TO 80 MPH THROUGH CHANNELED TERRAIN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
1 follow-up statement
000 
WWAK72 PAFC 251428
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
528 AM AST SAT NOV 25 2006

AKZ181-251530-
/X.CAN.PAFC.HW.W.0012.061126T0100Z-061127T0500Z/
ALASKA PENINSULA-
INCLUDING THE CITIES OF...COLD BAY...SAND POINT
528 AM AST SAT NOV 25 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. WHILE WINDY CONDITIONS ARE EXPECTED TONIGHT INTO
SUNDAY WITH SOUTHERLY WINDS GUSTING TO AROUND 60 MPH...WINDS ARE
NO LONGER EXPECTED TO REACH WARNING CRITERIA...THUS THE WARNING
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Nov 24, 12:00 AM AKST, 10 hours 30 minutes earlier.

Area forecast discussion, Nov 24, 12:00 AM AKST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST FRI NOV 24 2006

.DISCUSSION...

PERSISTENT UPPER RIDGE OVER WESTERN AK WITH A TROUGH AXIS OVER THE
QUEEN CHARLOTTES AND A CUT-OFF LOW OVER SHEMYA THIS MORNING. AT THE
SURFACE..MOST OF MAINLAND AK IS BENEATH HIGH PRESSURE WITH SURFACE
LOWS OVER VANCOUVER ISLAND AND THE WESTERN ALEUTIANS. A WEAKENING
GRADIENT REMAINS BETWEEN HIGH PRESSURE OVER THE COPPER RIVER AND
LOWER PRESSURE OVER THE NORTHERN GULF. A WEATHER FRONT LIES JUST OFF
WESTERN AK AND A SECOND FRONT IS CROSSING THE CENTRAL ALEUTIANS.

MODELS ARE IN FAIRLY GOOD AGREEMENT IN MAINTAINING THE BLOCKING RIDGE
OVER THE INTERIOR WHILE BRINGING BOTH FRONTS SUCCESSIVELY TO ITS
WESTERN FLANK. FORECAST WENT WITH A BLEND OF THE GFS AND NAM.

EAST OF THE AK RANGE...CLEAR AND DRY CONDITIONS WILL PERSIST THROUGH
THE WEEKEND...EXCEPT OVERRUNNING MOISTURE WILL BRING LOWERING CLOUDS
AND A CHANCE OF SNOW TO KODIAK ISLAND LATE TONIGHT. EXPECT SOME HIGH
AND MID LEVEL CLOUDS TO CROSS THE KENAI TOWARD ANCHORAGE BY SAT
MORNING. A FEW SHOWERS WILL MOVE INTO SOUTH CENTRAL MON AND TUE.

WEST OF THE AK AND ALEUTIAN RANGE...DRY CONDITIONS BENEATH MID LEVEL
CLOUDS WILL CONTINUE OVER MOST OF THE AREA. AS THE FIRST FRONT SLIDES
TOWARD THE COAST A MIX OF LIGHT RAIN AND SNOW ALONG WITH WINDY
CONDITIONS SHOULD DEVELOP LATER TODAY OVER COASTAL AREAS AND CONTINUE
THROUGH THE WEEKEND.

FOR THE BERING AND ALEUTIANS...SMALL CRAFT AND GALES WILL ACCOMPANY
THE TWO FRONTS PRIMARILY OVER THE EASTERN AREAS AS THEY MAKE THEIR
WAY ACROSS THE BERING THROUGH EARLY SAT.  BY SAT AFTERNOON A RAPIDLY
MOVING NORTH PACIFIC LOW RACES NORTH ACROSS THE CENTRAL ALEUTIANS AND
BERING...BRINGING RAIN WITH GALES AND STORMS TO THE EASTERN HALF OF
THE BERING THROUGH SAT NIGHT...AND THEN SMALL CRAFT AND GALES TO THE
WESTERN HALF SUN AND MON. HIGH PRESSURE AND BENIGN CONDITIONS AFFECT
THE AREA TUE...ALONG WITH A RETURN OF ARCTIC AIR TO THE BERING.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...HEAVY FREEZING SPRAY 120 121 129 140 180
         GALES 150 155 160 165 170 175 176 180 185
         STORMS 172
FIRE WEATHER...NONE

DS NOV 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Nov 23, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Nov 23, 11:00 PM AKSTStorm WarningAFC12 hr
Nov 23, 11:00 PM AKSTHeavy Freezing Spray WarningAFC36 hr
Nov 24, 10:39 AM AKSTBlizzard WatchAFC30 hr
Nov 24, 11:00 AM AKSTGale WarningAFC36 hr
Nov 24, 11:00 AM AKSTSmall Craft AdvisoryAFC3 days
Nov 24, 11:00 AM AKSTStorm WarningAFC48 hr
Nov 24, 11:00 AM AKSTHeavy Freezing Spray WarningAFC24 hr
Nov 24, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr

Nearby

High Wind Warnings in Alaska, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.